Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 10, NWS Flagstaff, AZ

April 14, 2007Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 14, 2007, 2:24 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 15, 2007, 9:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2007, 2:24 PM MST (21:24 UTC)
In effect from
Apr 15, 2007, 9:00 AM MST
Expired
Apr 15, 2007, 7:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1971 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 142124
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
224 PM MST SAT APR 14 2007

...STRONG WINDS FOR PORTIONS EAST CENTRAL ARIZONA ON SUNDAY...

.A STORM FROM THE PACIFIC WILL APPROACH ARIZONA ON SUNDAY. IN
ADVANCE OF THE STORM AND ASSOCIATED COLD FRONT...WINDS WILL
STRENGTHEN. THE STRONGEST WINDS WILL BE LOCATED FROM ABOUT
FLAGSTAFF EASTWARD TO THE NEW MEXICO BORDER FROM LATE SUNDAY
MORNING INTO THE EARLY EVENING HOURS. WITHIN THIS AREA...EXPECT
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH SUNDAY
AFTERNOON.

AZZ011>017-040-150530-
/O.NEW.KFGZ.WI.Y.0010.070415T1600Z-070416T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
224 PM MST SAT APR 14 2007

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY. 

WINDS WILL STRENGTHEN DURING THE LATE MORNING HOURS ON SUNDAY. BY
THE AFTERNOON...EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO AROUND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
ADDITION...TRAVELERS MAY ENCOUNTER AREAS OF BLOWING SAND AND DUST
WITH REDUCED VISIBILITY SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

$$
6 follow-up statements
000 
WWUS75 KFGZ 150444
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
944 PM MST SAT APR 14 2007

...STRONG WINDS FOR PORTIONS EAST CENTRAL ARIZONA ON SUNDAY...

.A STORM FROM THE PACIFIC WILL APPROACH ARIZONA ON SUNDAY. IN
ADVANCE OF THE STORM AND ASSOCIATED COLD FRONT...WINDS WILL
STRENGTHEN. THE STRONGEST WINDS WILL BE LOCATED FROM ABOUT
FLAGSTAFF EASTWARD TO THE NEW MEXICO BORDER FROM LATE SUNDAY
MORNING INTO THE EARLY EVENING HOURS. WITHIN THIS AREA...EXPECT
SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH SUNDAY
AFTERNOON.

AZZ011>017-040-151130-
/O.CON.KFGZ.WI.Y.0010.070415T1600Z-070416T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
944 PM MST SAT APR 14 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM MST SUNDAY. 

WINDS WILL STRENGTHEN DURING THE LATE MORNING HOURS ON SUNDAY. BY
THE AFTERNOON...EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO AROUND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...
TRAVELERS MAY ENCOUNTER AREAS OF BLOWING SAND AND DUST WITH
REDUCED VISIBILITY SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

$$
JJ
000 
WWUS75 KFGZ 151121
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
421 AM MST SUN APR 15 2007

...STRONG WINDS EXPECTED OVER PORTIONS OF EAST CENTRAL ARIZONA
TODAY...

.A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY. IN ADVANCE OF
THE STORM AND ASSOCIATED COLD FRONT...WINDS WILL STRENGTHEN. THE
STRONGEST WINDS WILL BE LOCATED FROM ABOUT FLAGSTAFF EASTWARD TO
THE NEW MEXICO BORDER FROM LATE MORNING INTO THE EARLY EVENING
HOURS. WITHIN THIS AREA...EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO 45 MPH.


AZZ011>017-040-151930-
/O.CON.KFGZ.WI.Y.0010.070415T1600Z-070416T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
421 AM MST SUN APR 15 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

WINDS WILL STRENGTHEN DURING THE LATE MORNING HOURS TODAY. BY
THIS AFTERNOON...EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO AROUND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...
TRAVELERS MAY ENCOUNTER AREAS OF BLOWING SAND AND DUST WITH
REDUCED VISIBILITY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

$$
DB
000 
WWUS75 KFGZ 151621
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
921 AM MST SUN APR 15 2007

...STRONG WINDS EXPECTED OVER PORTIONS OF EAST CENTRAL ARIZONA
TODAY...

.A PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY. IN ADVANCE
OF THE STORM AND ASSOCIATED COLD FRONT...WINDS WILL STRENGTHEN.
THE STRONGEST WINDS WILL BE LOCATED FROM ABOUT FLAGSTAFF EASTWARD
TO THE NEW MEXICO BORDER FROM LATE MORNING INTO THE EARLY EVENING
HOURS. WITHIN THIS AREA...EXPECT SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO 45 MPH.

AZZ011>017-040-160030-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-070416T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
921 AM MST SUN APR 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

WINDS WILL STRENGTHEN DURING THE LATE MORNING HOURS TODAY. BY
THIS AFTERNOON...EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS TO AROUND 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...
TRAVELERS MAY ENCOUNTER AREAS OF BLOWING SAND AND DUST WITH
REDUCED VISIBILITY THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

$$
000 
WWUS75 KFGZ 151921
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1221 PM MST SUN APR 15 2007

AZZ011>017-040-160200-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-070416T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
1221 PM MST SUN APR 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
NEAR 50 MPH THE REST OF THE AFTERNOON. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
ADDITION...TRAVELERS MAY ENCOUNTER AREAS OF BLOWING SAND AND DUST
WITH REDUCED VISIBILITY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

$$
000 
WWUS75 KFGZ 152211
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
311 PM MST SUN APR 15 2007

AZZ011>017-040-160200-
/O.CON.KFGZ.WI.Y.0010.000000T0000Z-070416T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
311 PM MST SUN APR 15 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

EXPECT SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO
50 MPH THE REST OF THE AFTERNOON. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN
ADDITION...TRAVELERS MAY ENCOUNTER AREAS OF BLOWING SAND AND DUST
WITH REDUCED VISIBILITY.

A FEW OBSERVED WIND GUSTS THIS AFTERNOON INCLUDE 45 MPH AT
WINSLOW...52 MPH AT SHOW LOW...44 MPH AT FLAGSTAFF AND 49 MPH AT
ST JOHNS. WINDS WILL RAPIDLY WEAKEN FOLLOWING SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

$$
000 
WWUS75 KFGZ 160159
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
659 PM MST SUN APR 15 2007

AZZ011>017-040-160300-
/O.EXP.KFGZ.WI.Y.0010.000000T0000Z-070416T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...DILKON...
KYKOTSMOVI
659 PM MST SUN APR 15 2007

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE ACROSS THE ADVISORY AREA THIS
EVENING...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
7 PM MST. WIND SPEEDS WILL FALL TO 5 TO 15 MPH OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 14, 9:00 AM MST, 5 hours 24 minutes earlier.

Area forecast discussion, Apr 14, 9:00 AM MST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 AM MST SAT APR 14 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL BUILD INTO NORTHERN ARIZONA
TODAY WITH DRY CONDITIONS AND WARMER TEMPERATURES. FOR SUNDAY AND
MONDAY...YET ANOTHER STORM SYSTEM WILL BRING WINDY CONDITIONS ALONG
WITH A CHANCE OF RAIN AND SNOW.

&&

.DISCUSSION...A HIGH PRESSURE SYSTEM IN THE MID TO UPPER LEVELS WAS
CENTERED OVER THE WESTERN UNITED STATES WITH A DEEPENING TROUGH JUST
OFF THE CALIFORNIA COAST THIS MORNING. FOR TODAY...THE HIGH PRESSURE
SYSTEM WILL MOVE FROM WEST TO EAST ACROSS ARIZONA BRINGING MAINLY
CLEAR SKIES AND LOCALLY BREEZY AFTERNOON CONDITIONS AS DAYTIME
HEATING PROGRESSES.

OVERNIGHT AND SUNDAY...THE CALIFORNIA LOW WILL CONTINUE TO DEEPEN
WHILE HIGH PRESSURE MOVES TO THE EAST. BY SUNDAY MORNING A CLOSED
LOW WILL FORM OVER SOUTHERN CALIFORNIA AND THEN GRADUALLY HEAD
EASTWARD DURING THE DAY. THIS WILL PLACE MUCH OF NORTHEAST ARIZONA
UNDER A STRONG SOUTH TO SOUTHWEST FLOW ALOFT. COOLING OF THE MID
LEVEL AIR MASS WILL COUPLE WITH DAYTIME HEATING TO CREATE A VERY
DEEP MIXED LAYER. AS A RESULT...THE STRONGER WINDS ALOFT WILL GET
MIXED TO THE SURFACE WITH MUCH OF NORTHEAST ARIZONA EXPERIENCING
AFTERNOON SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH ON SUNDAY. IN ADDITION...AS THE LOW AND ASSOCIATED COLD FRONT
SLOWLY HEAD TOWARD ARIZONA SUNDAY AFTERNOON AND NIGHT MOISTURE FROM
THE SOUTH WILL BE ADVECTED INTO THE SYSTEM. MODELS STILL LEANING
TOWARD THE DRY SIDE. THINK THIS IS A RESULT OF MODELS
OVEREMPHASIZING A MID LEVEL DRY PUNCH AND MIXING TOO MUCH DRY AIR
WITH THE LOW-LEVEL MOISTURE THAT WILL MOVE UP FROM THE SOUTH. AS A
RESULT...POP VALUES ACROSS NORTHERN ARIZONA ARE HIGHER THAN WHAT
MODELS ARE SUGGESTING. THINK THE CHANCE FOR SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS NORTHERN ARIZONA WILL BEGIN IN ERNEST LATE
SUNDAY AFTERNOON AND INCREASE INTO MONDAY. SNOW LEVELS ARE EXPECTED
TO LOWER TO AROUND THE 5500 FOOT LEVEL SUNDAY NIGHT AND MONDAY AS
THE LOW CENTER MOVES ACROSS ARIZONA. MONDAY SHOULD BE SHOWERY WITH
ISOLATED THUNDERSTORMS AS THE LOW CENTER MOVES OVERHEAD AND AN
UNSTABLE AIR MASS COVERS ARIZONA.

FOR TUESDAY AND BEYOND...MUCH OF NEXT WEEK LOOKS TO BE DOMINATED BY
WESTERLY FLOW WITH A SERIES OF WEATHER DISTURBANCES PASSING JUST
NORTH OF ARIZONA. THIS SHOULD BRING DRY WEATHER AND BREEZY TO WINDY
AFTERNOON CONDITIONS FOR MUCH OF THE WEEK. HOWEVER...GIVEN THE
SEASON LONG TREND FOR WEATHER DISTURBANCES TO END UP STRONGER THAN
THE 4 TO 7 DAY MODEL FORECASTS...SLIGHT CHANCE POPS HAVE BEEN
RETAINED FOR MUCH OF NEXT WEEK TO ACCOUNT FOR THIS TENDENCY.

MCCOLLUM
&&

.AVIATION...FOR THE 12Z PACKAGE...TAFS AND TWEBS ADEQUATELY CONVEY
EXPECTED WEATHER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

41
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 14, 2:00 PM MST, 24 minutes before
PHXWRKHWO DDHHMM

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
200 PM MST SAT APR 14 2007

AZZ004>018-037>040-150700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
200 PM MST SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER WINDY AND COLD SPRING STORM SYSTEM WILL AFFECT NORTHERN
ARIZONA SUNDAY AND MONDAY. ON SUNDAY...SOUTHWEST WINDS WILL INCREASE
AS A COLD FRONT ASSOCIATED WITH THE STORM SYSTEM APPROACHES THE AREA.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE POSSIBLE
OVER PORTIONS OF THE NORTHERN ARIZONA FORECAST AREA. THE MOST LIKELY
AREAS FOR STRONG WINDS WILL BE ALONG THE MOGOLLON RIM AND THROUGHOUT
THE LITTLE COLORADO RIVER VALLEY. AS A RESULT...A WIND ADVISORY HAS
BEEN ISSUED FOR PORTIONS OF EAST CENTRAL ARIZONA FOR SUNDAY. PLEASE
SEE THE LATEST WIND ADVISORY (PHXNPWFGZ) FOR DETAILS.

IN ADDITION...THIS STORM SYSTEM WILL BRING A GOOD CHANCE FOR
SHOWERS SUNDAY AFTERNOON THROUGH MONDAY...WITH SNOW LEVELS
REACHING AS LOW AS 5500 FEET SUNDAY NIGHT. ACCUMULATING SNOW IS
POSSIBLE DOWN TO 6000 FEET...AND LOCAL ACCUMULATIONS OVER 4 INCHES
ARE POSSIBLE ABOVE 7000 FEET. HOWEVER...MOST AREAS ABOVE 6000 FEET
WILL SEE STORM TOTALS LESS THAN 2 INCHES.

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.